MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6570-0-132
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fall (1848); Injury (2348); Joint Dislocation (2374)
Date of Event 08/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported through the submission of a revision implant sheet that patient's left hip was revised.Patient originally had an entire stryker hip construct including a 32 +0 ceramic head implanted in (b)(6) 2017.Revision implant sheet only indicates a 32 +4 ceramic head was implanted.
 
Event or Problem Description
It was reported through the submission of a revision implant sheet that patient's left hip was revised.Patient originally had an entire stryker hip construct including a 32 +0 ceramic head implanted in (b)(6) 2017.Revision implant sheet only indicates a 32 +4 ceramic head was implanted.Update (b)(6) 2018: sales rep stated "the patient had fallen from a ladder and dislocated.She told the surgeon that she continued to dislocate after being popped back in multiple times.The surgeon decided to revise the poly/head to fix the issue.After beginning the patient, it appeared difficult to dislocate her.We trialed a +4 head and she appeared extremely stable so he just changed out the head.No fault of stryker products at all, purely an accident from the patient falling off a ladder.".
 
Additional Manufacturer Narrative
An event regarding dislocation involving a ceramic head was reported.The event was not confirmed.Method & results: -product evaluation and results: not performed as the device was not returned.-medical records received and evaluation: not performed as no medical records were returned for review.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there were no other events for the lot provided.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as device return, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as no devices and insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
DELTA V-40 CERAMIC HEAD 32/0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7861730
Report Number0002249697-2018-02809
Device Sequence Number11257782
Product Code JDI
UDI-Device Identifier04546540608505
UDI-Public04546540608505
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue Number6570-0-132
Device Lot Number60756803
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR